Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 26, 2018, 4:56 PM CDT for Throckmorton County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2018, 4:56 PM CDT (21:56 UTC)
- Expired
- Mar 26, 2018, 5:30 PM CDT
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:56 PM CDT | HAIL 1.75 | 2 N Throckmorton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 26, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.9
The text
As transmitted.
432
WUUS54 KSJT 262156
SVRSJT
TXC447-262230-
/O.NEW.KSJT.SV.W.0013.180326T2156Z-180326T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
456 PM CDT MON MAR 26 2018
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northeastern Throckmorton County in west central Texas...
* Until 530 PM CDT
* At 455 PM CDT, a severe thunderstorm was located near Elbert, or 7
miles northeast of Throckmorton, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Elbert around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3305 9895 3304 9896 3332 9936 3340 9923
3340 9896
TIME...MOT...LOC 2155Z 227DEG 49KT 3327 9911
HAIL...1.00IN
WIND...60MPH
$$
KRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:46 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 26, 3:46 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 346 PM CDT Mon Mar 26 2018 .Discussion... ...Severe Thunderstorms Possible This Afternoon and Tonight... Severe Thunderstorm Watch 19 continues in effect for all of the Big Country area along/north of I-20, until 9 PM CDT. A new Severe Thunderstorm Watch (#20) is in effect for much of the Concho Valley, along with Schleicher and Crockett Counties, until 2 AM CDT Tuesday. Scattered strong to severe thunderstorms are occurring at mid-afternoon across the northern and western Big Country, ahead of a dryline. The dryline extends from Fisher County southwest to near Fort Stockton. Other thunderstorm development is expected farther south along the dryline late this afternoon. Thunderstorm coverage is expected to increase across our northern and western counties this evening and early tonight, with the convective activity overspreading much of the rest of west-central Texas during the night. Moderate instability combined with favorable vertical shear will support a large hail threat for large hail and damaging winds across our area northwest of a Brownwood to Sonora line. Very large hail (larger than golfball size) is a threat across the Big Country area. With precipitable water values of 1 to 1.5 inches (much above normal for late March) and the possibility of training convection, will have a possibility of localized flooding from heavy rainfall. On Tuesday and Tuesday night, additional development of showers and thunderstorms is expected. Some strong to severe storms will be possible, with the main threat southeast of a Brownwood to Sonora line. A cold front will move south into the Big Country Tuesday evening, and make slow progress into our central counties Tuesday night. A cooling trend in temperatures is expected Tuesday through Wednesday. An upper level low will develop over Arizona tonight, and then track slowly east across southern New Mexico Tuesday night. This system is progged to open into a trough move east into West Texas on Wednesday. Chances for showers and thunderstorms will continue across our area on Wednesday, with rain chances shutting off as the trough axis shifts east across our area. Dry conditions are expected Thursday into the weekend. A weak cold front progged to enter our northern counties Thursday afternoon, with a stronger cold frontal passage for our forecast area Saturday afternoon and night. && .PRELIMINARY POINT TEMPS/POPS... Abilene 59 72 49 64 / 70 50 80 50 San Angelo 59 77 52 71 / 70 50 70 40 Junction 63 75 58 73 / 50 60 70 50 Brownwood 62 72 54 66 / 70 60 80 60 Sweetwater 58 72 49 64 / 70 50 70 40 Ozona 60 76 54 72 / 60 50 60 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 19
Hazardous weather outlook, Mar 26, 3:53 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 353 PM CDT Mon Mar 26 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-272100- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 353 PM CDT Mon Mar 26 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorm coverage will increase through this evening and tonight across West Central Texas. Large hail and damaging winds are possible, across the area northwest of of a Brownwood to Sonora line. There is also an isolated tornado threat. The highest hail threat, for golfball or larger size hail, is across the area northwest of a Barnhart to Albany line late this afternoon into tonight prior to Midnight. In addition to the severe weather threat, heavy rainfall is likely and could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible Tuesday through Wednesday. A few strong to severe thunderstorms will be possible, especially Tuesday afternoon and Tuesday night. The main hazards will be dangerous lightning, damaging winds, and large hail. Heavy rainfall will be possible, and this may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is ongoing this afternoon and may be needed through much of tonight.
In the hours before
Special weather statement, Mar 26, 3:45 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service San Angelo TX
345 PM CDT MON MAR 26 2018
TXZ098-099-262130-
Haskell TX-Throckmorton TX-
345 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND CENTRAL
THROCKMORTON COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Stamford Marina, or 15 miles southeast of Haskell, moving
northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Throckmorton around 410 PM CDT.
Other locations impacted by this storm include The Intersection Of
US-183 And US-283 and The Intersection Of US-380 And Highway 222.
A severe thunderstorm watch remains in effect until 900 PM CDT for
west central Texas.
LAT...LON 3314 9895 3308 9895 3297 9949 3304 9960
3340 9922 3340 9916
TIME...MOT...LOC 2045Z 229DEG 40KT 3304 9950
KRDSpecial weather statement, Mar 26, 3:55 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
355 PM CDT MON MAR 26 2018
TXZ098-113-262145-
Haskell TX-Jones TX-
355 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL AND NORTHERN
JONES COUNTIES UNTIL 445 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Neinda, or near Hamlin, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Haskell, Stamford, Paint Creek and Lake Stamford Marina around 430
PM CDT.
Other locations impacted by this storm include Tuxedo.
A severe thunderstorm watch remains in effect until 900 PM CDT for
west central Texas.
LAT...LON 3304 9946 3302 9947 3295 9959 3296 9961
3294 9961 3272 10003 3285 10015 3289 10015
3296 10006 3296 9999 3302 9999 3327 9969
TIME...MOT...LOC 2055Z 229DEG 40KT 3286 10003
KRDLocal storm report, Mar 26, 4:02 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service San Angelo Tx
402 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 8 S ROBY 32.63N 100.38W
03/26/2018 E1.75 INCH FISHER TX BROADCAST MEDIA
PICTURE RECEIVED ON TWITTER VIA BROADCAST MEDIA
&&
EVENT NUMBER SJT1800024
AJWLocal storm report, Mar 26, 4:23 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service San Angelo Tx
423 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 4 E TUXEDO 32.93N 99.88W
03/26/2018 E1.00 INCH JONES TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1800025
AJWSpecial weather statement, Mar 26, 4:34 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
434 PM CDT MON MAR 26 2018
TXZ099-114-262215-
Throckmorton TX-Shackelford TX-
434 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHACKELFORD AND
SOUTHEASTERN THROCKMORTON COUNTIES UNTIL 515 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Albany, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Albany around 440 PM CDT.
Fort Griffin around 455 PM CDT.
Woodson around 510 PM CDT.
Other locations impacted by this storm include The Intersection Of
US-283 And Ranch Road 209, US-183 Near The Throckmorton-
Stephens County Line, McCarty Lake and US-180 Near The Shackelford-
Stephens County Line.
A severe thunderstorm watch remains in effect until 900 PM CDT for
west central Texas.
LAT...LON 3297 9895 3295 9900 3295 9909 3276 9910
3258 9943 3271 9958 3310 9913
TIME...MOT...LOC 2133Z 227DEG 41KT 3274 9942
KRDLocal storm report, Mar 26, 4:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service San Angelo Tx
446 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 11 N THROCKMORTON 33.34N 99.18W
03/26/2018 E1.00 INCH THROCKMORTON TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1800026
AJWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:08 PM CDT | Special Weather Statement | SJT | Haskell | 22 min |
| Mar 26, 1:29 PM CDT | Special Weather Statement | SJT | Haskell | 31 min |
| Mar 26, 1:45 PM CDT | Special Weather Statement | SJT | Haskell | 30 min |
| Mar 26, 1:51 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 39 min |
| Mar 26, 2:00 PM CDT | Special Weather Statement | SJT | Sterling | 30 min |
| Mar 26, 2:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 51 min |
| Mar 26, 2:20 PM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 115 min |
| Mar 26, 2:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 37 min |
| Mar 26, 2:32 PM CDT | Special Weather Statement | SJT | Jones | 28 min |
| Mar 26, 2:43 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 32 min |
| Mar 26, 2:59 PM CDT | Special Weather Statement | SJT | Throckmorton | 16 min |
| Mar 26, 3:13 PM CDT | Special Weather Statement | SJT | Upton | 47 min |
| Mar 26, 3:17 PM CDT | Special Weather Statement | SJT | Fisher | 43 min |
| Mar 26, 3:24 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 33 min |
| Mar 26, 3:45 PM CDT | Special Weather Statement | SJT | Throckmorton | 45 min |
| Mar 26, 3:55 PM CDT | Special Weather Statement | SJT | Haskell | 50 min |
| Mar 26, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Throckmorton | 48 min |
| Mar 26, 4:34 PM CDT | Special Weather Statement | SJT | Shackelford | 41 min |
| Mar 26, 4:43 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 47 min |
| Mar 26, 5:28 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 32 min |
| Mar 26, 6:16 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 44 min |
| Mar 26, 6:26 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 49 min |
| Mar 26, 6:53 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.